Thunderstorm Wind, Clay
- When
- August 26, 2:00 PM CST
- Where
- Clay County, Xenia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.633, -88.633
Power lines and numerous tree limbs blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 26, 1:57 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT FRI AUG 26 2005 .DISCUSSION... CONCERN TODAY IS THE UPPER LEVEL SHORT WAVE AND ASSOCIATED FRONTAL SYSTEM TRIGGERING THE PRECIPITATION OVER THE REGION TONIGHT. THEN THE PATTERN BECOMES BENIGN...WITH A COUPLE OF WEAK FRONTS DIEING OVER THE REGION AND COOL HIGH PRESSURE THE MAIN DOMAINATE FEATURE. .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT STORMS IN THE LSX CWA CONTINUE TO TRACK TOWARD SE ILX CWA. MSAS SURFACE DATA SHOWS WARM FRONTAL BOUNDARY LIEING E-W JUST SOUTH OF CWA BORDER WITH MID TO UPPER 80S AND MID 70S DPS IN WARM SECTOR. COLD FRONTAL BOUNDARY BACK IN IA. WITH CLOUD COVER AIRMASS INSTABILITY IS NOT AS MUCH AS PREVIOUSLY EXPECTED. WILL DROP POPS TO CHANCE FOR TONIGHT IN ALL BUT SOUTHEAST. IN SOUTHEAST, WILL KEEP LIKELY THIS EVENING. I LIKE THE GFS BETTER ON THE FRONTAL PROG THAN THE NAM, HOWEVER THE QPF FORECAST IS OVERDONE. FOR SATURDAY, WILL CONTINUE TO LINGER THE CHANCE POPS IN THE EAST BEHIND THE FRONT, FOR LINGERING LOWL LEVEL MOISTURE AND THE CYCLONIC FLOW ALOFT. WEAK HIGH PRESSURE BUILDS IN FOR SUNDAY. .LONG TERM...MONDAY THROUGH FRIDAY ALL MODELS VERY SIMILAR FOR THE EXTENDED PERIODS. HIGH PRESSURE IS THE MAIN DOMAINATE FEATURE THROUGH THE PERIOD, WITH A COUPLE OF WEAK FRONTS PUSHING IN AND DIEING OVER THE AREA. ONLY MINOR GRID CHANGES WERE MADE. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. GOETSCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1111 AM CDT FRI AUG 26 2005 ILZ027>031-036>038-040>043-047>053-271100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON- 1111 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER CENTRAL ILLINOIS THIS AFTERNOON. THE STORMS WILL BECOME MORE NUMEROUS TOWARD EARLY EVENING AND LAST INTO THE OVERNIGHT HOURS. NO ORGANIZED SEVERE WEATHER IS EXPECTED...BUT THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-271100- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1111 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA LATE THIS MORNING. THE STORMS WILL BECOME MORE NUMEROUS TOWARD EARLY EVENING AND LAST INTO THE OVERNIGHT HOURS. STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LINGERING THUNDERSTORMS WILL BE POSSIBLE MAINLY SATURDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. HJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1058 AM CDT FRI AUG 26 2005 ILZ066>068-071>073-262300- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1058 AM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 747 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 6 COUNTIES IN EAST CENTRAL ILLINOIS CRAWFORD... IN SOUTH CENTRAL ILLINOIS CLAY... EFFINGHAM... IN SOUTHEAST ILLINOIS JASPER... LAWRENCE... RICHLAND... THIS INCLUDES THE CITIES OF...EFFINGHAM... FLORA AND LAWRENCEVILLE. HJS
The Evansville,IN radar (KVWX), 89 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines and numerous tree limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469247.